Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 418, NWS Memphis, TN

June 18, 2006Hardeman County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 18, 2006, 4:36 PM CDT for Hardeman County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2006, 4:36 PM CDT (21:36 UTC)
Expired
Jun 18, 2006, 5:00 PM CDT
In force
24 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Hardeman County, TN

The radar

The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:23 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 18, 2:23 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT SUN JUN 18 2006

.DISCUSSION...

SHORTWAVE THAT IS HELPING TO PRODUCE SHOWERS AND THUNDERSTORMS
ACROSS THE MIDSOUTH THIS AFTERNOON WILL BEGIN TO PUSH EAST BY
TONIGHT. EXPECT LINGERING ACTIVITY MAINLY ACROSS EASTERN SECTIONS OF
THE CWA. WILL CONTINUE WITH LIKELY POPS ACROSS EXTREME EASTERN
SECTIONS OF THE CWA. MOSTLY CLOUDY CONDITIONS WILL REMAIN KEEPING
LOWS IN THE LOWER TO MID 70S.

BY MONDAY...SHORTWAVE SHOULD BE EAST OF THE CWA. HOWEVER A FEW
LINGERING SHOWERS AND THUNDERSTORMS COULD AFFECT EXTREME
SOUTHEASTERN PORTIONS OF THE MIDSOUTH. WARMER CONDITIONS WILL RETURN
AS TEMPERATURES WILL BOUNCE BACK INTO THE UPPER 80S TO LOWER 90S FOR
HIGHS. EXPECT PARTLY CLOUDY CONDITIONS FOR MONDAY.

FOR MONDAY NIGHT...MODELS DIFFER ON SOLUTION. NAM WANTS TO BRING
ANOTHER SHORTWAVE INTO THE CWA BEFORE THE UPPER RIDGE TAKES HOLD
WHILE THE GFS BRINGS THE RIDGE OVER THE CWA KEEPING THE AREA DRY.
WILL CONTINUE WITH A DRY FORECAST NOW.

TUESDAY THROUGH FRIDAY TIME FRAME...HOT AND HUMID CONDITIONS WILL
RETURN TO THE CWA AS THE UPPER RIDGE BUILDS BACK INTO THE REGION.
HEAT INDICES COULD APPROACH 105 DEGREES IN WESTERN SECTIONS OF THE
MIDSOUTH DURING THE AFTERNOONS. WITH HOT AND HUMID CONDITIONS IN
PLACE...AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE
DURING THIS TIME...HOWEVER EXPECT NORTHEASTERN AREAS OF THE CWA TO
SEE BEST CHANCE FOR SEEING AN ISOLATED SHRA/TSRA. EXPECT HIGHS IN
THE MID TO EVEN UPPER 90S AND LOWS IN THE 70S DURING THIS TIME
PERIOD.

MODELS ARE A LITTLE SLOWER WITH THE PROGRESSION OF A COLD FRONT ON
FRIDAY NIGHT. EXPECT THE FRONT TO STILL BE LOCATED ACROSS CENTRAL
MISSOURI FRIDAY NIGHT. CAN/T RULE OUT EXTREME NORTHERN SECTIONS OF
THE CWA SEEING A SHOWER OR THUNDERSTORM SO WILL CONTINUE WITH SMALL
POPS. BY SATURDAY...FRONT WILL BEGIN TO MOVE INTO THE CWA AND WILL
BE THE FOCUS OF SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE END OF
THE WEEKEND. TEMPERATURES WILL BE A TAD COOLER WITH HIGHS IN THE
UPPER 80S TO LOWER 90S WITH LOWS IN THE 60S AND 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  91  75  96 /  30  10  10  10
MKL  70  89  70  93 /  40  10  10  20
JBR  68  92  71  97 /  10  10  10  10
TUP  71  89  72  94 /  60  30  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, Jun 18, 3:00 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT SUN JUN 18 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191000-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
300 PM CDT SUN JUN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID-SOUTH
THIS EVENING. AN UPPER LEVEL AREA OF LOW PRESSURE WILL MOVE
ACROSS THE AREA FROM THE WEST. VERY MOIST AIR IS ALREADY IN PLACE
AND THE ATMOSPHERE CONTINUES TO BECOME INCREASINGLY UNSTABLE WITH
DAYTIME HEATING. THE AREA OF LOW PRESSURE WILL HELP TO TRIGGER
SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE MID-SOUTH...SOME OF
WHICH MAY BECOME SEVERE. THE GREATEST THREATS ARE DAMAGING WINDS AND
LARGE HAIL. HEAVY RAIN IS ALSO POSSIBLE FROM THE THUNDERSTORMS WHICH
MAY RESULT IN LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HOT AND HUMID WEATHER WILL RETURN TO THE MIDSOUTH ON TUESDAY. HIGH
TEMPERATURES ARE EXPECTED TO REACH THE MID TO UPPER 90S TUESDAY
AFTERNOON. THE HOT TEMPERATURES COMBINED WITH DEWPOINTS IN THE LOWER
70S WILL BRING HEAT INDICES NEAR 105 DEGREES IN WESTERN SECTIONS OF
THE MIDSOUTH TUESDAY AFTERNOON. THE HIGH HEAT INDICES MAY CONTINUE
INTO WEDNESDAY AND THURSDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS EVENING.

In the hours before

Local storm report, Jun 18, 4:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
426 PM CDT SUN JUN 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TORNADO          1 S LAKELAND            35.23N 89.73W
06/17/2006                   SHELBY             TN   NWS STORM SURVEY

            AN F1 TORNADO HAS BEEN CONFIRMED IN THE FRANKLIN FARMS
            SUBDIVISION LOCATED ALONG HOUSTON LEVEE ROAD JUST SOUTH
            OF HIGHWAY 64. THE TORNADO TOUCHED DOWN NEAR WOOD SAGE
            COVE THEN TRACKED NORTHEAST ACROSS TALL HICKORY DRIVE
            BEFORE LIFTING. ABOUT 20 HOMES WERE DAMAGED. THE TORNADO
            WAS 50 YARDS WIDE AND 500 YARDS IN LENGTH. THERE WERE NO
            INJURIES.

&&

VALLE

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:20 PM CDTFlash Flood WarningMEGMadison85 min
Jun 18, 1:17 PM CDTFlash Flood WarningMEGMadison3 hr
Jun 18, 2:36 PM CDTFlash Flood WarningMEGCarroll, Crockett, Fayette, Gibson, Haywood, Lauderdale and 2 more3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.